Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 182, NWS Nashville, TN

October 7, 2014Robertson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 7, 2014, 11:08 PM CDT for Robertson County, Tennessee. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2014, 11:08 PM CDT (04:08 UTC)
Expired
Oct 7, 2014, 11:45 PM CDT
In force
37 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Robertson County, TN

The radar

The Nashville radar (KOHX), 36 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 11:35 PM CDTTSTM WND GST 70Cross Plains, TNPUBLIC ESTIMATED WINDS UP TO 70 MPH IN CROSS PLAINS
Oct 7, 11:38 PM CDTTSTM WND DMG1 E Cross Plains, TNSPOTTER REPORTED SMALL TREE LIMBS DOWN AND WINDS ESTIMATED UP TO 60 MPH
Oct 7, 11:40 PM CDTHAIL 1Cross Plains, TNPUBLIC REPORTED HAIL SLIGHTLY LARGER THAN QUARTER SIZE IN CROSS PLAINS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-10-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 731 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-10-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 248 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
731 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
918 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
248 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
1.1
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

535 
WUUS54 KOHX 080408
SVROHX
TNC147-080445-
/O.NEW.KOHX.SV.W.0182.141008T0408Z-141008T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1108 PM CDT TUE OCT 7 2014

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ROBERTSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 1145 PM CDT

* AT 1107 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS 11 MILES NORTH OF
  SPRINGFIELD...MOVING SOUTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SPRINGFIELD...CROSS PLAINS...GREENBRIER...WHITE HOUSE...ORLINDA AND
  BLACK JACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. THE SAFEST PLACE IS
INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3663 8656 3653 8664 3648 8665 3642 8670
      3641 8669 3642 8674 3641 8676 3640 8683
      3660 8711 3664 8711 3665 8700 3666 8659
TIME...MOT...LOC 0408Z 309DEG 26KT 3666 8690

$$

SHAMBURGER
3 follow-up statements
351 
WWUS54 KOHX 080424
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1124 PM CDT TUE OCT 7 2014

TNC147-080445-
/O.CON.KOHX.SV.W.0182.000000T0000Z-141008T0445Z/
ROBERTSON TN-
1124 PM CDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR ROBERTSON COUNTY...

AT 1121 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE 
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR ORLINDA...MOVING SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREENBRIER...CROSS PLAINS...WHITE HOUSE...ORLINDA AND BLACK JACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. THE SAFEST PLACE IS
INSIDE A STRONG BUILDING...BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3663 8656 3653 8664 3648 8665 3642 8670
      3641 8669 3642 8674 3641 8676 3640 8683
      3660 8711 3664 8711 3665 8700 3666 8659
TIME...MOT...LOC 0424Z 309DEG 26KT 3660 8679

$$

SHAMBURGER
118 
WWUS54 KOHX 080433
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1133 PM CDT TUE OCT 7 2014

TNC147-080445-
/O.CON.KOHX.SV.W.0182.000000T0000Z-141008T0445Z/
ROBERTSON TN-
1133 PM CDT TUE OCT 7 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR ROBERTSON COUNTY...

AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE 
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR CROSS PLAINS...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREENBRIER...CROSS PLAINS...WHITE HOUSE...ORLINDA AND BLACK JACK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3663 8656 3653 8664 3648 8665 3642 8670
      3641 8669 3642 8674 3641 8676 3640 8683
      3660 8711 3664 8711 3665 8700 3666 8659
TIME...MOT...LOC 0433Z 306DEG 24KT 3656 8672

$$

SHAMBURGER
868 
WWUS54 KOHX 080441
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1141 PM CDT TUE OCT 7 2014

TNC147-080451-
/O.EXP.KOHX.SV.W.0182.000000T0000Z-141008T0445Z/
ROBERTSON TN-
1141 PM CDT TUE OCT 7 2014

...THE SEVERE THUNDERSTORM WARNING FOR ROBERTSON COUNTY WILL EXPIRE
AT 1145 PM CDT...

A NEW SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR EASTERN 
ROBERTSON COUNTY AND SUMNER COUNTY WITH THIS STORM.

LAT...LON 3663 8656 3653 8664 3648 8665 3642 8670
      3641 8669 3642 8674 3641 8676 3640 8683
      3660 8711 3664 8711 3665 8700 3666 8659
TIME...MOT...LOC 0441Z 306DEG 24KT 3653 8667

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 7, 10:07 PM CDT, 1 hour 1 minute earlier.

Area forecast discussion, Oct 7, 10:07 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1007 PM CDT TUE OCT 7 2014

.UPDATE...
CURRENTLY MONITORING A NARROW LINE OF CONVECTION PUSHING SOUTHEAST
THROUGH KENTUCKY...WHICH RUC GUIDANCE INDICATES SHOULD HOLD
TOGETHER AND PUSH THROUGH THE MID-STATE DURING THE OVERNIGHT TO
EARLY MORNING HOURS...REACHING THE ALABAMA BORDER AROUND 12Z.

EXPECT MAINLY BRIEF HEAVY RAIN WITH THIS LINE OF STORMS...THOUGH
SMALL HAIL MAY BE A POSSIBILITY WITH THE STRONGEST CELLS. THE 00Z
BNA SOUNDING INDICATES ABOUT A 2500FT INVERSION NEAR THE -10C
LEVEL BUT MOST OF THE CAPE LYING IN THE 5K TO 10K FT LAYER. DUE TO
THE PROGRESSIVE STORM MOTION PEAK QPF AMOUNTS OF 0.25-0.50 INCHES
SEEM REASONABLE...WITH MOST PLACES RECEIVING LESS THAN THAT.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

05
Hazardous weather outlook, Oct 7, 5:00 AM CDT, 18 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
500 AM CDT TUE OCT 7 2014

TNZ005>011-023>034-056>066-075-077>080-093>095-081000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
500 AM CDT TUE OCT 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

SOME STRONG THUNDERSTORMS WILL BE POSSIBLE TODAY. MAIN CONCERNS
WILL BE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

EVEN THOUGH ANY STRONG THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND
ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER
CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING
CRITERIA.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Oct 7, 10:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1057 PM CDT TUE OCT 7 2014

TNZ006>008-080445-
MONTGOMERY-ROBERTSON-SUMNER-
1057 PM CDT TUE OCT 7 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEAST MONTGOMERY...ROBERTSON
AND SUMNER COUNTIES...

AT 1054 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PEMBROKE TO
FRANKLIN...MOVING SOUTHEAST AT 40 MPH.

PEOPLE IN AND AROUND BLACK JACK...ORLINDA...MITCHELLVILLE...ADAMS...
PORTLAND...CEDAR HILL...CROSS PLAINS...OAK GROVE...SPRINGFIELD AND
WHITE HOUSE SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.

PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3664 8620 3651 8621 3646 8623 3645 8627
      3631 8630 3631 8636 3636 8636 3631 8640
      3634 8644 3628 8652 3632 8655 3626 8657
      3624 8662 3634 8672 3641 8675 3635 8682
      3639 8690 3637 8698 3647 8713 3664 8729

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 10:57 PM CDTSpecial Weather StatementOHXRobertson, Sumner48 min
Oct 7, 11:39 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner33 min
Oct 8, 12:11 AM CDTSevere Thunderstorm WarningOHXSmith, Sumner, Trousdale, Wilson49 min
Oct 8, 12:35 AM CDTAreal Flood AdvisoryOHXSumner115 min
Oct 8, 12:59 AM CDTSevere Thunderstorm WarningOHXDeKalb, Smith, Sumner, Wilson46 min
Oct 8, 1:08 AM CDTSpecial Weather StatementOHXCheatham, Davidson, Dickson37 min
Oct 8, 1:42 AM CDTSpecial Weather StatementOHXCannon, Davidson, Rutherford, Williamson, Wilson63 min
Oct 8, 1:44 AM CDTSpecial Weather StatementOHXDeKalb, Van Buren, Warren, White61 min
Oct 8, 2:38 AM CDTSpecial Weather StatementOHXHickman, Lewis, Maury, Rutherford37 min
Oct 8, 2:41 AM CDTSpecial Weather StatementOHXVan Buren, Warren49 min
Oct 8, 3:11 AM CDTSevere Thunderstorm WarningOHXHickman, Lewis, Maury34 min
Oct 8, 3:21 AM CDTSpecial Weather StatementOHXBedford, Coffee, Grundy39 min
Oct 8, 3:42 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Lewis, Maury33 min
Oct 8, 4:11 AM CDTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury34 min
Oct 8, 6:48 PM CDTSpecial Weather StatementOHXGiles42 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.